MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number FT20GN60NSA036N
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient weight was provided as (b)(6) with unknown unit of measurement patient weight was provided as (b)(6) with unknown unit of measurement.
 
Event or Problem Description
It was reported that the pilot cuff detached from the bivona tracheostomy tube.An emergent trach tube change out was successfully performed as a result.No patient injury or further complications were reported in relation to this event.
 
Additional Manufacturer Narrative
The balloon portion of the device was not returned by the complainant.Visual inspection of the airway line, which remained attached to the complaint sample showed evidence of damage (reference pictures).Review of the pictures provided by the complainant showed that there was adhesive present to secure the airway line into the balloon and that a portion of the airway line remained seated.The instruction for use, im-gar-10018908-001 (formerly pkg-dfu-cfx-2) states under warnings to guard against product damage by avoiding contact with sharp edges.The investigation did not identify any manufacturing defects, but determined that the airway line was nicked and pulled causing the balloon portion to separate completely from the device.No corrective actions are planned at this time.Smiths medical regularly analyzes complaint data and trends and will take further actions accordingly.
 
Event or Problem Description
Investigation completed and summarized in h 10.
 
Additional Manufacturer Narrative
Other text: the sample was received and visual inspection revealed damage.The investigation did not identify any manufacturing defects, but it determined that the airway line was nicked and pulled causing the balloon portion to separate completely from the device.A manufacturing device history review (dhr) was not performed because the lot number was not provided.The root cause was determined to be user interface related.This remediation mdr was generated under protocol b10009406, as a result of warning letter cms# (b)(4)., corrected data: d10, h6 and h10.

Brand Name
BIVONA
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
NULL
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
david halverson
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key10587245
Report Number3012307300-2020-09817
Device Sequence Number16454008
Product Code JOH
UDI-Device Identifier15019517235029
UDI-Public15019517235029
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFT20GN60NSA036N
Device Catalogue NumberFT20GN60NSA036N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer11/12/2020
07/10/2022
Initial Report FDA Received Date09/25/2020
Supplement Report FDA Received Date12/09/2020
09/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight57 KG